City Research Online

Multifold node authentication in mobile ad hoc networks

Komninos, N., Vergados, D. D. and Douligeris, C. (2007). Multifold node authentication in mobile ad hoc networks. International Journal of Communication Systems, 20(12), pp. 1391-1406. doi: 10.1002/dac.882

Abstract

An ad hoc network is a collection of nodes that do not need to rely on a predefined infrastructure to keep the network connected. Nodes communicate amongst each other using wireless radios and operate by following a peer-to-peer network model. In this article we propose a multifold node authentication approach for protecting mobile ad hoc networks. The security requirements for protecting data link and network layers are identified and the design criteria for creating secure ad hoc networks using multiple authentication protocols are analysed. Such protocols, which are based on zero knowledge and challenge response techniques, are presented through proofs and simulation results.

Publication Type: Article
Publisher Keywords: ad hoc networks, security issues, link and network layers, authentication
Subjects: Q Science > QA Mathematics > QA76 Computer software
Departments: School of Mathematics, Computer Science & Engineering > Computer Science > Software Reliability
URI: http://openaccess.city.ac.uk/id/eprint/2508
[img]
Preview
PDF
Download (131kB) | Preview

Export

Downloads

Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login